Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
PinkElephants

I need some help about accutane

Recommended Posts

I am meeting with my dermatologist the end of August to decide if I will be starting Accutane. I have tried a whole load of meds, nothing is working, I have spent literally thousands of dollars trying to treat my acne, only making it worse, to the point where my entire face is completely covered.

My concern is that I am leaving for school again in september, only a week or 2 after I will be starting treatment. Am I going to be going back to school with purging dry skin? I know what the side effects are, dryness, redness, insane breakouts, etc, but am I doomed to have it all take hold when I am trying to start fresh? I would have liked to have started the treatment over the summer, to get past the worst before school, but my derm insisted we try other options that would be less damaging in the sun during the summer.

If you have tried, please let me know how the first month or so was for you, thanks!

Share this post


Link to post
Share on other sites

I started my treatment on 60mg and right off the bat on the 2nd day I had my intial breakout. My IB lasted about a good 2 weeks then it started healing. Dry eyes, chapped lip, bloody nose and itchy skin also started on my 2nd week, which isn't too bad. Skin was highly sensitive and I alway try to advoid the sun, so that wasnt a big deal. One thing that I hated the most was the bloody nose. Now I am on my 3month and I barely have any active at all, maybe 1 or 2 compare to 20 or 30 when I first started . All in all I would reconmmed you to start it ASAP. Keep in mind that your body has to get adjust to the medicine 1st then the side effect shoulnt be that bad.

Share this post


Link to post
Share on other sites

Hmmm, I really did try to start earlier, but my derm is even nervous about letting me take it at all, since Im going to school in a different state, and won't be able to see her monthly (Im going to a doc at my school, but hes not a derm, to do my blood tests and check-ups)

At this point, I could live with the first 2 months of my sophOmore year of college looking like crap, its bad anyway, so I really dont care if it gets worse if in a few more months I will be clear, I just want it GONE!

I have tried SO much, probably ruined my skin in the process, I wish I could have been told about accutane a long time ago, probably could have saved my freshman year of college

Share this post


Link to post
Share on other sites

I know exactly how you feel man. I am now 27 and the last time I was acne free was at the age of 14. Now I work in a casino and I see hundreds of people everyday, imagine what I had to go through with my initial breakout. But I said "fuck it, what do I have to lose." Bottom line is, I am pleased with the result. Good luck bro

Share this post


Link to post
Share on other sites

Hello,

I know just how you feel. I had pretty moderate acne last school year (I am a senior this coming school year). I tried a lot of things and I wasted a lot of my money as well as my parents money on products that just didn't work.

Then in March I started my course of accutane, and let me tell you it was the best decision I ever made. For the first 3 months it was pretty lame it didn't seem to do its job at all. I am currently in month 5 and I am perfectly clear. It was kinda rough but thanks to Accutane I will have a gret senior year of high school and I will be acne free.

I highly suggest you do it, and just don't look back. You will be so happy you did.

Never give up.

- Kawaisou

Share this post


Link to post
Share on other sites

Consider starting out with a lower dose. I never had an initial breakout the first two times I took it and I started out at 20 mg.

I just started a third course at 60mg. I can't report on this starting dosage yet.

Share this post


Link to post
Share on other sites

Wait a minute... are you believing that Accutane will CURE?

I know that you are only on Accutane for six months and then you have to go off it. For most people, acne slowly returns - but not as bad as it was before Accutane. Rarely does Accutane ever cure.

I was n Accutane - side effects included dermatitis (itchy dry skin, red spots) on my arms, red and dry eyes, lips were chapped with severe dry skin around the corners of my lips... these side effects persisted throughout the entire six months of m course.

I don't remember if I had initial breakouts or not.

My acne returned slowly but I didn't get those painful large cysts again until recently. that was 2004 and now it's 2008 and my ance got out of control since last May.

I have an appointment with a derm the second day of September to discuss going back on Accutane with hopes that this drug will tighten my pores.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×